• kathy q kathy q
    January 30, 2014
    How long and how serious is Cymbalta withdrawal?
    kathy q kathy q
    January 30, 2014

    I have been on Cymbalta 60 for 14 years.  I have not seen any other post for anyone being on it for this long.  In the last 14 years, I have gained a lot of weight (40 pounds), lost my sex drive, developed high blood pressure and now fatty liver. I decided to stop cold turkey 3 days ago.  These last 3 days have been great.  I have not felt better in a long time, though today I felt a little dizzy.  Are the horrible symptoms that everyone is writing about with withdrawal yet to come for me or are there a few lucky people who don't go through the horrors that I am reading about? How long does withdrawal from this medication usually last? Thanks for the help.

    READ MORE

FROM OUR EXPERTS

  • Renee Culver
    Health Guide
    August 14, 2014
    Renee Culver
    Health Guide
    August 14, 2014

    Hi Kathy Q,

     

    I'd just like to reiterate what community member Kathy said above: it's really important to talk to your doctor before you try to come off of any medication, so you can do it as easily and safely as possible. I'm happy that you haven't had side effects from going cold turkey--at least not yet!--but that's definitely something to talk over with your doctor. Cymbalta and other medications like this often do cause side effects and withdrawal when you're stopping them, though I'm sure that's not true for everybody.

     

    Come back and let us know how you're doing now, if you have a chance. And if you do find yourself dealing with withdrawal after you've spoken to your doctor, this link may help.

     

    Good luck!

  • Judy
    Health Guide
    January 30, 2014
    Judy
    Health Guide
    January 30, 2014

    Hi, Kathy.  First of all, it's never a good idea to stop most of these medications cold turkey because withdrawal symptoms are very, very common.  You should definitely have the guidance of your doctor in discontinuing this.  We aren't medical professionals here, but I know enough people have written about withdrawal symptoms.  I've been on my antidepressants for over 20 years and I don't think it's unheard of for some people to need meds for the rest of their lives, whether or not we like it.  But maybe there is something else you can try that wouldn't have the unpleasant side effects you've had.  I know there are certain drugs that I won't take because I won't put up with how they make me feel.  But I always talk about this stuff with my psychiatrist because I figure he's had a lot more experience with how they work.

     

    I wish you all the best and hope you will talk this over with your doctor.  Thanks for your question.

    • kathy q
      January 30, 2014
      kathy q
      January 30, 2014

      Thanks for your resonse Judy.  These last 3 days I have felt fantastic...better than ever.  The slight dizziness of day 3 (today) is already gone.  Has anyone else NOT had bad side effects?

       

       I am actually seeing my dr. tomorrow but was so disgusted when I heard my liver panel was high again that I just stopped prior to my apt. with the dr.  If she tells me to wean slowly, I have no intention of starting again to wean off when I have not taken any meds for 3 days and feel great.  She would have to give me some pretty good reasons to start again to wean when I am not experiencing any withdrawal symptoms.  

       

      My question for anyone... is there anyone else out there who did NOT have bad side effects?  Thanks!

      READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.